MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PT GRAPHIX; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION PT GRAPHIX; WIRE, GUIDE, CATHETER
Model Number 2560
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the coating peeled requiring intervention.The 40% stenosed target lesion was located in the slightly tortuous left popliteal artery/tibia peroneal trunk artery.A 300cm ptgraphix guidewire was advance to cross the lesion.However, during the procedure, the hydrophilic coating came off inside the patient.The fragment was not able to be retrieved, and angioplasty was performed to push the hydrophilic coating out of the way.The device fragment was left inside the patient's body, and the procedure was completed using an alternate device.No patient harm was reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: returned product consisted of choice ptgraphix intermediate300cmj5pk guidewire.A visual and microscopic examination revealed coating of the distal tip was missing.Distal section was observed bent.Dimensional analysis of the guidewire was measured, and it was found that the length was not accordance to the drawing.Because the total length of the guidewire was of 298 cm and per drawing it should be 300 cm.Based on the evidence, the as reported code of "hydrophilic guidewire fracture" can be confirmed.
 
Event or Problem Description

Brand Name
PT GRAPHIX
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18725070
Report Number2124215-2024-07354
Device Sequence Number20319263
Product Code DQX
UDI-Device Identifier08714729141976
UDI-Public08714729141976
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K143587
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2025
Device Model Number2560
Device Catalogue Number2560
Device Lot Number0032778412
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/22/2024
Supplement Date Received by Manufacturer04/08/2024
Initial Report FDA Received Date02/16/2024
Supplement Report FDA Received Date05/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown